Alert archive / Georgia / Red Flag Warnings in 2007

Red Flag Warning 64, NWS Jacksonville, FL

May 1, 20077 counties in Florida; 10 counties in Georgia

NWS Jacksonville, FL issued this red flag warning at May 1, 2007, 2:52 PM EDT for 7 counties in Florida; 10 counties in Georgia. It took effect at May 2, 2007, 3:57 AM EDT. It was in force for 16 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 1, 2007, 2:52 PM EDT (18:52 UTC)
In effect from
May 2, 2007, 3:57 AM EDT
Expired
May 2, 2007, 8:00 PM EDT
In force
16 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

What was reported inside it

TimeReportWhereRemark
May 2, 8:23 AM EDTWILDFIRE5 Sw Flagler Beach, FL700 ACRE WILDFIRE IN SOUTHEAST FLAGLER COUNTY. LOCALLY DENSE SMOKE IN SOME AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 011852 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT TUE MAY 1 2007

FLZ020>025-030>032-035>037-040-021000-
/O.UPG.KJAX.FW.A.0067.070502T1700Z-070502T2300Z/
/O.NEW.KJAX.FW.W.0064.070502T1600Z-070503T0000Z/
/O.NEW.KJAX.FW.A.0069.070503T1600Z-070504T0000Z/
/O.CON.KJAX.FW.W.0063.000000T0000Z-070502T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
252 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT WEDNESDAY
DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT
WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
EDT THIS EVENING.

THIS AFTERNOON...LONG DURATIONS OF CRITICALLY LOW RH VALUES ARE
FORECAST FOR AREAS AWAY FROM THE COAST WITH MINIMUM RH VALUES NEAR
25 PERCENT.

ON WEDNESDAY...MINIMUM RH VALUES ARE FORECAST TO DROP TO 30 PERCENT
FOR AREAS AWAY FROM THE COAST FOR 6 TO 8 HOURS. MINIMUM RH VALUES
AS LOW AS 25 PERCENT ARE POSSIBLE BETWEEN THE TRAIL RIDGE AND
INTERSTATE 75 CORRIDOR.

THURSDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO
THE 25 TO 30 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 4
TO 6 HOURS EXPECTED WITH THE LOWEST VALUES ALONG THE I-75 CORRIDOR.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

FLZ033-038-021000-
/O.NEW.KJAX.FW.W.0064.070502T1600Z-070503T0000Z/
/O.CON.KJAX.FW.W.0063.000000T0000Z-070502T0000Z/
ST JOHNS-FLAGLER-
252 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT WEDNESDAY
DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT
WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

THIS AFTERNOON...LONG DURATIONS OF CRITICALLY LOW RH VALUES ARE
FORECAST FOR AREAS AWAY FROM THE COAST WITH MINIMUM RH VALUES NEAR
30 PERCENT.

WEDNESDAY AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT
NEAR 30 PERCENT WITH 2 TO 4 HOUR DURATIONS BELOW 35 PERCENT DURING
THE AFTERNOON HOURS BEFORE THE SEA BREEZE MOVES INLAND.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

GAZ132>136-149>152-162>164-021000-
/O.NEW.KJAX.FW.A.0068.070502T1800Z-070502T2300Z/
/O.CON.KJAX.FW.W.0063.000000T0000Z-070501T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
252 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EDT THIS EVENING. 

THIS AFTERNOON...LONG DURATIONS OF CRITICALLY LOW RH VALUES ARE
FORECAST FOR AREAS AWAY FROM THE COAST WITH MINIMUM RH VALUES NEAR
20 PERCENT. THEREFORE...A RED FLAG WARNING HAS BEEN POSTED.

WEDNESDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT
NEAR 25 PERCENT AND LONG DURATIONS OF CRITICALLY LOW RH VALUES
WILL BE POSSIBLE. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
POSTED.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

HESS
4 follow-up statements
000 
WWUS82 KJAX 020003
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT TUE MAY 1 2007

FLZ020>025-030>032-035>037-040-021215-
/O.EXP.KJAX.FW.W.0063.000000T0000Z-070502T0000Z/
/O.CON.KJAX.FW.W.0064.070502T1600Z-070503T0000Z/
/O.CON.KJAX.FW.A.0069.070503T1600Z-070504T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
803 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
WEDNESDAY DUE TO LOW RH VALUES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING DUE TO LOW RH VALUES...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT WEDNESDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

ON WEDNESDAY...MINIMUM RH VALUES ARE FORECAST TO DROP TO 30
PERCENT FOR AREAS AWAY FROM THE COAST FOR 6 TO 8 HOURS. MINIMUM RH
VALUES AS LOW AS 25 PERCENT ARE POSSIBLE BETWEEN THE TRAIL RIDGE
AND INTERSTATE 75 CORRIDOR.

THURSDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO
THE 25 TO 30 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF
4 TO 6 HOURS EXPECTED WITH THE LOWEST VALUES ALONG THE I-
75 CORRIDOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FLZ033-038-021215-
/O.EXP.KJAX.FW.W.0063.000000T0000Z-070502T0000Z/
/O.CON.KJAX.FW.W.0064.070502T1600Z-070503T0000Z/
ST JOHNS-FLAGLER-
803 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
WEDNESDAY DUE TO LOW RH VALUES...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT WEDNESDAY.

WEDNESDAY AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT
NEAR 30 PERCENT WITH 2 TO 4 HOUR DURATIONS BELOW 35 PERCENT DURING
THE AFTERNOON HOURS BEFORE THE SEA BREEZE MOVES INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$

GAZ132>136-149>152-162>164-021215-
/O.CON.KJAX.FW.A.0068.070502T1800Z-070502T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
803 PM EDT TUE MAY 1 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING DUE TO LOW RH VALUES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

WEDNESDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT
NEAR 25 PERCENT AND LONG DURATIONS OF CRITICALLY LOW RH VALUES
WILL BE POSSIBLE. THEREFORE...A FIRE WEATHER WATCH HAS BEEN
POSTED.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$
000 
WWUS82 KJAX 020757
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
357 AM EDT WED MAY 2 2007

GAZ132>136-149>152-162>164-022200-
/O.UPG.KJAX.FW.A.0068.070502T1800Z-070502T2300Z/
/O.EXB.KJAX.FW.W.0064.070502T1800Z-070502T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
357 AM EDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS AFTERNOON RELATIVE HUMIDITY VALUES WILL BOTTOM OUT BETWEEN
20 AND 25 PERCENT. RHS WILL REMAIN BELOW 25 PERCENT FOR NEARLY 4
HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FLZ020>025-030>032-035>037-040-022300-
/O.EXT.KJAX.FW.W.0064.070502T1600Z-070502T2300Z/
/O.CON.KJAX.FW.A.0069.070503T1600Z-070504T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
357 AM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

THIS AFTERNOON MINIMUM RH VALUES ARE FORECAST TO DROP TO 20 TO 25
PERCENT INLAND AND AROUND 30 PERCENT NEAR THE COAST. RHS BELOW 35
PERCENT AREA EXPECTED FOR 5 TO 7 HOURS. 

THURSDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO
THE 25 TO 30 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 4
TO 6 HOURS EXPECTED WITH THE LOWEST VALUES ALONG THE I- 75
CORRIDOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

FLZ033-038-022300-
/O.EXT.KJAX.FW.W.0064.070502T1600Z-070502T2300Z/
ST JOHNS-FLAGLER-
357 AM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. 

THIS AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
30 PERCENT OVER INLAND AREAS WITH NEARLY 4 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$

MZ
000 
WWUS82 KJAX 020808 CCA
RFWJAX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EDT WED MAY 2 2007

GAZ132>136-149>152-162>164-022200-
/O.UPG.KJAX.FW.A.0068.070502T1800Z-070502T2300Z/
/O.COR.KJAX.FW.W.0064.070502T1800Z-070502T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
406 AM EDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON OVER INLAND SOUTHEAST GEORGIA DUE TO LONG DURATIONS
OF LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS AFTERNOON RELATIVE HUMIDITY VALUES WILL BOTTOM OUT BETWEEN
20 AND 25 PERCENT. RHS WILL REMAIN BELOW 25 PERCENT FOR NEARLY 4
HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FLZ020>025-030>032-035>037-040-022330-
/O.COR.KJAX.FW.W.0064.070502T1600Z-070502T2300Z/
/O.COR.KJAX.FW.A.0069.070503T1600Z-070504T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
406 AM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING OVER NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING OVER NORTHEAST FLORIDA DUE TO LONG DURATIONS
OF LOW RH...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH THURSDAY EVENING. 

THIS AFTERNOON MINIMUM RH VALUES ARE FORECAST TO DROP TO 20 TO 25
PERCENT INLAND AND AROUND 30 PERCENT NEAR THE COAST. RHS BELOW 35
PERCENT AREA EXPECTED FOR 5 TO 7 HOURS. 

THURSDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO
THE 25 TO 30 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF 4
TO 6 HOURS EXPECTED WITH THE LOWEST VALUES ALONG THE I- 75
CORRIDOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

FLZ033-038-022300-
/O.COR.KJAX.FW.W.0064.070502T1600Z-070502T2300Z/
ST JOHNS-FLAGLER-
406 AM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING FOR NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. 

THIS AFTERNOON MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
30 PERCENT OVER INLAND AREAS WITH NEARLY 4 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID
FIRE GROWTH POTENTIAL.

$$

MZ
000 
WWUS82 KJAX 021847 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED MAY 2 2007

FLZ020>025-030>032-035>037-040-031000-
/O.UPG.KJAX.FW.A.0069.070503T1600Z-070504T0000Z/
/O.NEW.KJAX.FW.W.0065.070503T1600Z-070504T0000Z/
/O.NEW.KJAX.FW.A.0071.070504T1600Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0064.000000T0000Z-070503T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
247 PM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY
DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

THIS AFTERNOON...MINIMUM RH VALUES ARE FORECAST TO DROP TO 20 TO
25 PERCENT INLAND AND AROUND 30 PERCENT NEAR THE COAST. RHS BELOW
35 PERCENT AREA EXPECTED FOR 5 TO 7 HOURS.

THURSDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL INTO
THE 25 TO 30 PERCENT RANGE WITH RH DURATIONS BELOW 35 PERCENT OF
4 TO 6 HOURS EXPECTED WITH THE LOWEST VALUES ALONG THE I-75
CORRIDOR.

FRIDAY AFTERNOON...MINIMUM RH VALUES ARE EXPECTED TO FALL TO 30
PERCENT WITH RH DURATIONS BELOW 35 PERCENT OF 3 TO 5 HOURS
EXPECTED WITH THE LOWEST VALUES ALONG THE I-75 CORRIDOR.

$$

FLZ033-038-031000-
/O.NEW.KJAX.FW.W.0065.070503T1600Z-070504T0000Z/
/O.NEW.KJAX.FW.A.0071.070504T1600Z-070505T0000Z/
/O.EXT.KJAX.FW.W.0064.000000T0000Z-070503T0000Z/
ST JOHNS-FLAGLER-
247 PM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING
DUE TO LOW RHS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY
DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

THIS AFTERNOON...MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT NEAR
30 PERCENT OVER INLAND AREAS WITH NEARLY 4 HOUR DURATIONS BELOW 35
PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

THURSDAY AND FRIDAY AFTERNOONS...MINIMUM RELATIVE HUMIDITIES WILL
BOTTOM OUT NEAR 30 PERCENT OVER INLAND AREAS WITH NEARLY 4 HOUR
DURATIONS BELOW 35 PERCENT BEFORE THE SEA BREEZE MOVES INLAND.

$$

GAZ132>136-149>152-162>164-031000-
/O.NEW.KJAX.FW.A.0070.070503T1800Z-070503T2200Z/
/O.CON.KJAX.FW.W.0064.000000T0000Z-070502T2200Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
247 PM EDT WED MAY 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON DUE TO LOW RHS...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON DUE TO LOW RHS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT BETWEEN
20 AND 25 PERCENT. RHS WILL REMAIN BELOW 25 PERCENT FOR NEARLY 4
HOURS.

THURSDAY AFTERNOON...RELATIVE HUMIDITY VALUES WILL BOTTOM OUT NEAR
25 PERCENT. RHS WILL REMAIN AT OR BELOW 25 PERCENT FOR 2 TO 4
HOURS. 

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

HESS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 1, 2:20 PM EDT, 32 minutes earlier.

Area forecast discussion, May 1, 2:20 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT TUE MAY 1 2007

...SMOKE TO CONTINUE TO REDUCE VISIBILITY ACROSS SE GEORGIA...
...SOME PROSPECTS FOR RAIN BY THE WEEKEND...

.SHORT TERM...MSAS ANALYSIS SHOWS HIGH PRESSURE HAS MIGRATED OFF
THE NORTHEAST FLORIDA COAST WITH WEAK RIDGING ACROSS THE NORTHERN
PENINSULA. THIS PATTERN WILL BE INTERRUPTED BY THE DEVELOPMENT OF
THE EAST COAST SEA BREEZE THIS AFTERNOON WITH SOUTHEAST FLOW ALONG
THE EASTERN THIRD OF THE COUNTIES BECOMING EAST AND SOUTHWEST
WINDS OVER WESTERN ZONES BECOMING SOUTHERLY. AT THE UPPER
LEVELS...UPPER TROUGH HAS LIFTED WELL NORTH OF THE AREA AND HAS
BEEN REPLACED BY WEAK RIDGING IN RESPONSE TO UPPER LOW OVER THE
PLAINS STATES. WE ARE BEGINNING TO SEE SOME CU DEVELOPMENT ACROSS
THE NORTHEAST FLORIDA PORTION PRIMARILY BUT WITH DRY AIR
ENTRAINING...EXPECT THESE TO SCOUR OUT THROUGH LATE AFTERNOON.

MAIN ISSUE STILL CONCERNS WILDFIRES OVER SOUTHEAST GEORGIA AND
ASSOCIATED SMOKE FROM THESE FIRES. ATKINSON COUNTY PLUME LOOKS THE
MOST IMPRESSIVE ON SATELLITE WITH SOME DENSE SMOKE CONDITIONS NEAR
THE IMMEDIATE FIRE ENVIRONMENT. OUTSIDE OF THE FIRE
ENVIRONMENT...VISIBILITY IS MOSTLY IN THE 2 TO 4 MILES RANGE IN
SUCH PLACES AS DOUGLAS AND WILL CONTINUE TO HANDLE WITH SPS
ISSUANCE. WILL MONITOR TRENDS THROUGH THE EVENING HOURS FOR THE
POSSIBLE ISSUANCE OF A DENSE SMOKE ADVISORY.

FOR THE REMAINDER OF THE SHORT TERM...HIGH PRESSURE WILL REMAIN
THE DOMINANT FEATURE THROUGH THE END OF THE WEEK...BUT WE SHOULD
SEE A GRADUAL INCREASE IN MOISTURE WITH PERSISTENT SOUTHEAST TO
SOUTH FLOW. PRECIPITABLE WATER VALUES INCREASE TO OVER AN INCH BY
TOMORROW AFTERNOON AND NEAR 1.5 IN BY THU AFTERNOON. NAM CONTINUES
TO BE THE MOST AGGRESSIVE IN SHOWING SEABREEZE COLLISION AND
RESULTANT PRECIP ON WED AND THU. WITH LOW PRECIP H2O VALUES ON
WED...WILL KEEP POPS BELOW 20% BUT BY THU WITH ENHANCED LOW LEVEL
MOISTURE...SLIGHT CHANCE POPS LOOK WARRANTED. FOR
FRIDAY...SYNOPTIC INFLUENCES INCREASE AS LOW OVER THE PLAINS
STATES WRAPS UP AND MOISTURE IS POOLED ALONG BOUNDARY EXTENDING
THROUGH THE CAROLINAS. THIS WILL ACT TO KEEP MOST PRECIP NORTH OF
THE AREA WITH ONLY SLIGHT CHANCE POPS FOR EXTREME NORTHERN
SECTIONS.

.LONG TERM...NO SIGNIFICANT CHANGES TO THE LONG TERM AS BACKDOOR
FRONT STILL LOOKS POISED TO APPROACH THE REGION LATE ON SATURDAY.
MODELS STILL INDICATE POTENTIAL FOR MUCH NEEDED RAINS BUT LAST
NORTHEAST FLOW EVENT PRODUCED MUCH LESS THAN MODEL PROJECTIONS AND
AM STILL NOT INCLINED TO GO ANY ABOVE 30% AT THIS TIME.

&&

.AVIATION...
MAINLY VFR CONDS EXPECTED ALTHOUGH SOME PATCHY MVFR VSBYS IN
HAZE/FOG WILL BE POSSIBLE...MAINLY IN THE KGNV VICINITY.

&&

.MARINE...
NO HEADLINES EXPECTED THROUGH FRIDAY. S/SELY WINDS WITH LOCAL
SEABREEZES DURING THE DAY AND 15 KNOTS NOCTURNAL SURGES AT NIGHT.
BACK DOOR COLD FRONT STILL ON TAP FOR SATURDAY WITH NELY WINDS
INCREASING TO 20 TO 25 KNOTS FOR SUNDAY. RATHER ATYPICAL FOR BACK
DOOR COLD FRONTS TO MAKE IT THIS FAR SOUTH IN MAY.

&&

.FIRE WEATHER...
DEWPOINTS AND RHS CONTINUE TO CRASH THIS AFTERNOON AS MAX TEMPS
CONTINUE TO SOAR INTO THE UPPER 80S AND LOWER 90S. RED FLAGS SHOULD
NOT HAVE A PROBLEM VERIFYING ACRS NERN FL OR SERN GA. HAVE GONE
AHEAD WITH RED FLAG WARNING FOR NERN FL FOR WED AFTERNOON BUT HAVE
ONLY UPGRADED TO A FIRE WEATHER WATCH FOR INLD SERN GA DUE TO MIN
RHS AROUND 25%...WILL DEPEND ON MAX TEMP FORECAST BY MID SHIFT.
HAVE GONE AHEAD AND ISSUED A FIRE WEATHER WATCH FOR THUS AFTERNOON
ACRS MUCH OF NORTHEAST FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  59  90  62  89 /   0  10  10  20
SSI  66  82  68  82 /   0  10  10  10
JAX  61  88  64  88 /   0  10  10  10
SGJ  64  84  66  84 /   0  10  10  10
GNV  58  90  61  90 /   0  10  10  20
OCF  59  90  61  90 /   0  10  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING FROM 12 PM TO 8 PM EDT WEDNESDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

GA...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
     COFFEE-ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...NONE.
&&

DEESE/HESS/KEEGAN
Hazardous weather outlook, May 1, 5:48 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 AM EST TUE MAY 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020948-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
448 AM EST TUE MAY 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA...

PATCHY FOG WILL COMBINE WITH SMOKE AND HAZE THIS MORNING TO REDUCE
VISIBILITIES ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BELOW 1-2
MILES AT TIMES. MOTORISTS AND NEARSHORE MARINERS SHOULD EXERCISE
CAUTION WHERE VISIBILITIES ARE RESTRICTED.

LARGE WILDFIRES CONTINUE IN ATKINSON...WARE AND CHARLTON COUNTIES.
SOUTH WINDS WILL FOCUS THE THICKEST SMOKE FROM AROUND THE FIRES
NORTHWARD TODAY OVER DOUGLAS...ALMA...WAYCROSS...AND BLACKSHEAR TO
THE ALTAMAHA RIVER. VISIBILITIES MAY BE REDUCED TO NEAR A QUARTER OF
A MILE OR LESS IN SOME AREAS ESPECIALLY NEAR THE WILDFIRES. PERIODIC
ROAD CLOSURES ARE POSSIBLE...MAINLY IN WARE AND CHARLTON COUNTIES.

HAZY CONDITIONS CAN BE EXPECTED FOR MOST OF THE DAY ACROSS NORTHEAST
FLORIDA AND COASTAL SOUTHEAST GEORGIA.

MOTORISTS AND MARINERS SHOULD EXERCISE CAUTION WHERE VISIBILITIES ARE
RESTRICTED TODAY. THOSE SENSITIVE TO SMOKE SHOULD REMAIN INDOORS.

DRY CONDITIONS WILL CREATE AN ELEVATED FIRE DANGER ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA TODAY. PLEASE REFER TO THE RED FLAG
WARNING.

AREAS OF FOG...HAZE AND SMOKE WILL REDUCE VISIBILITIES TONIGHT...
ESPECIALLY ACROSS SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...

A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA WEDNESDAY
RESULTING IN A CONTINUED HIGH FIRE DANGER. THE WILDFIRES WILL
LIKELY PERSIST AND PRODUCE SMOKEY SKIES AND RESTRICTED VISIBILITIES
ESPECIALLY ACROSS SOUTHEAST GEORGIA THROUGH FRIDAY.

THERE IS A LOW CHANCE OF THUNDERSTORMS THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...
SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY
RESTRICTIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, May 1, 11:15 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT TUE MAY 1 2007

GAZ132>136-149>152-163-164-012100-
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-JEFF DAVIS-
PIERCE-WARE-WAYNE-
1115 AM EDT TUE MAY 1 2007

...AREAS OF SMOKE WILL CONTINUE TO IMPACT INLAND SOUTHEAST GEORGIA...

SEVERAL WILDFIRES CONTINUE IN SOUTHEAST GEORGIA AND SMOKE WILL
DRIFT TOWARD THE NORTH TODAY. THE LARGEST WILDFIRE IN WARE AND
CHARLTON COUNTIES WILL PRODUCE AREAS OF DENSE SMOKE WITH VISIBILITIES
BELOW ONE MILE...IMPACTING AREAS BETWEEN U.S. HIGHWAY 441 AND U.S.
HIGHWAY 1 SOUTH OF WAYCROSS AND NORTH OF HOMERVILLE.

THE ATKINSON COUNTY WILDFIRE WILL CREATE DENSE SMOKE ACROSS
ATKINSON...COFFEE AND CLINCH COUNTIES FROM HOMERVILLE NORTHWARD TO
DOUGLAS ALONG HIGHWAY 441 AND 221 AND EASTWARD TOWARD WAYCROSS AND
ALMA AS WELL.

OTHER SMALLER WILDFIRES IN SOUTHEAST GEORGIA WILL PRODUCE LOCALIZED
DENSE SMOKE AS WELL.

COUNTY OFFICIALS ARE REQUESTING THAT YOU PLEASE DO NOT CALL 9 1 1 TO
REPORT A FIRE UNLESS YOU CAN ACTUALLY SEE FLAMES.

PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS TODAY. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:15 AM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union12 hr
May 1, 2:52 PM EDTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union24 hr
May 1, 2:52 PM EDTFire Weather WatchJAXAppling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more13 hr

Nearby

Red Flag Warnings in Georgia, 2007Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.